CCHR obtained Adverse Drug Reactions (ADRs) regarding antipsychotics from the Therapeutic Goods Administration that shows of the 477 deaths linked to these drugs, 15 were for those aged between 0 and 19. These include intrauterine (in womb) deaths. However, as only between 1% & 10% of ADRs are reported to the TGA, the deaths could be as high 1,500.
A 10-year-old boy on Risperdal suddenly collapsed and died. The child death rate from antipsychotics could be more than 80 times greater than that in the U.S. The TGA also reported 14 incidents of 10- to 19 year olds experiencing Neuroleptic Malignant Disorder, a potentially fatal toxic reaction to the drugs. It is characterised by sudden loss of body temperature control, renal and respiratory failure, muscle rigidity, loss of consciousness and impairment of the autonomic nervous system.
No one should stop taking any psychiatric drug without the advice and assistance of a competent medical doctor.